Quick question for you please and thanks. I have been completely checked out by and EP (10 years ago) and numerous cardiologists because of PVC's and PAC's (not too many around 100 per day). Everyone says I am fine but I had kind of a scary thing happen the other day. I do have an anxiety disorder because of these heart arrythmias but would like to know if it is really normal when I feel ANY stress what-so-ever my heart will go irregular. It doesn't normally happen when I am stressed but a few minutes afterwards. The more palpitations I had the other day the more my mind was starting to really wonder if there was something wrong with my heart and the more palpations I got!!!!!!! What is your take on any sort of excitement that I feel irregular beats. These darn things were coming one after another the other day and now I am totally on edge thinking that it will happen again. The doctor says it is my head that is causing my problems and not my heart. I just really need a second opinion!
The post from achillea addresses an important issue - and that is in times of anxiety there may be a surge of catecholamines (i.e. adrenaline). These catecholamines may act on specific receptors of the heart that are responsible for increasing heart rate, which may in turn, worsen and/or increase the number of premature beats (PVC, PAC's) that you already have. There are certain medications such as beta blockers that can be prescribed in the right clinical setting to help, but should be prescribed by a cardiolgoist/licensed physician if deemed necessary. If you have significant anxiety, you may also need to speak with someone about techniques of calming yourself down in certain situation and/or if other medications are indicated (anxiolytics, etc).
Adrenaline, the stress neurotransmitter/hormone (you can google this), is released anytime you're feeling worried, stressed, anxious, whatever--even if you *think* that you're not being affected on a rational level.
And the thing about extra adrenaline is that is does increase extrasystoles, and it's worse for those who are sensitive enough to be aware of them.
When you have been given the cardiac all-clear by virtue of many tests, and you're still tormented both by increased extrasystoles as well as awareness of them, it's time to take yourself to a specialist who deals with the real problem: your emotional response to essentially harmless physical 'noise.'
Speaking from experience (lots of it), I strongly suggest one session with a good psychiatrist. This can actually give you your life back, allowing you to concentrate once more on the things that really matter.
You sound exactly like me! Any kind of stress, good or bad feelings brings them on. Somtimes I too get them one right after another for hours. I try to redirect my mind to other thoughts and totally ignore them, but it is hard sometimes when I get 12 or 15 a min. My EP told me mine are unifocal and most likely coming from the left side of my heart. He scheduled me for a EP study and ablation, but I am taking verapamil and trying to just cope. Exercise seems to help with my anxiety I have over these PVC's.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.